Skip to Content

Safe to take low dose Ativan during first few days of opiate withdrawal?

Responses (11)

Anonymous 4 Oct 2010

Hi 3catgirl,
Yes it is safe, just don't over do it! Are ye sick girl? Let us know how you are doing.

sweetlemon

3catgirl 4 Oct 2010

Sweetiemon- I'm having trouble figuring out how to reply directly to yours and the other caring folks messages on this site. Thought I was fairly savvy with this... guess not:)

Anonymous 4 Oct 2010

Hi again 3catgirl,
If you want to ask any of us a private question, just click on our avatar (face) and it will bring up a profile, you will see "ask a private question"... if that is what you would like to do.
I'm going out for dinner, (like EVERYONE needed to know that... I am an ass, once again!) but I shall be back about 8:00.

3catgirl 4 Oct 2010

Hi, thanks for the quick response. My stepson is in his third day of withdrawal from opiates of various kinds... until we can get him into treatment am trying to find some way to at least calm his nervousness.

Anonymous 4 Oct 2010

Hi again 3cat,
Please google The Thomas Recipe for opiate withdrawals, it will provide you with over the counter meds that stepson may need while in WD. Hope he is doing well, tell him to come here for support if he needs it, there are some very caring and kind people on this site!
sweetlemon

Anonymous 4 Oct 2010

Call the doctor and ask for clonidine aka catapres, it may help, I am not sure if you can take both the ativan and the catapres at the same time. Pharmacist will know, ask.

christineATU 4 Oct 2010

Hi catgirl. How old is your stepson? Did he suddenly stop taking the opiates? If so, the Thomas Recipe as sweetlemon suggested may help him a lot. Since he is already 3 days in to this, a slow taper off is of no use now. You may as well stick it out with him and get through this as painless as possible. Please get him Advil, ImodiumAD, the ativan will help, hot soaks in the tub, change cotton T's often, keep him warm, and push as much water and gatorade as possible. The more he sweats and urinates the faster the meds will be out of his system. It is critical he stay hydrated. A dark calm environment, deep breathing techniques to help calm panicking, and lots of moral support. It's also important to get counseling. It will help to understand why he started using the pills and help prevent relapsing. If his condition worsens or he doesn't seem to be improving, please take him to the doctor. You are a very caring stepmom for seeking this help for him. Please come back for support and I will keep your family in my prayers.

My very best wishes,
chris

3catgirl 4 Oct 2010

christineATU. Thank you! He is 24 years old... Has been without opiates only since Saturday, Oct. 2 around 7:00 p.m. His bio father is with him now and being very compassionate and observant. I will share all the kind and caring advice given by you and the others. Blessing and many thanks to all.
3catgirl:)

Anonymous 4 Oct 2010

Indeed christine, a very sweet stepmom!

3catgirl 5 Oct 2010

Hi. Thanks for the guidance on using this forum. Didn't realize the requirement to add you folks as friends before I could send private messages. Thanks to every one of you who have been so kind and so candid with your quick and thoughtful responses.

htwooh 7 Oct 2010

My son about the same age, went thru this a few times. I might add to be watchful of when he feels normal and well again. That seemed to be the time that they forget how horrible the withdrawal is and if he is going to start again it will be when he feels good again and thinks he can do it somemore because he knows what to do about withdrawal to minimize it. The more terrifying the withdrawal is the better he will remember it but hopefully he has been thru enough. Good Luck.

Anonymous 18 Oct 2010

with out a doubt having a benzo to take while trying to kick the dragon is very imprtant to your sucesss it will ease your mind and help you to be calm unfortunatly it wont help with any pains

kittycatgirl2 30 Dec 2011

YES YES YES!!! just be very careful not to become additicted. I an in 3rd day of heavy heavy use of opiate withdrawl, before Ativan I was crazy out of my head, did not sleep for 5 whole days, paced nearly 24 hours a day. After Ativan there is glorious sleep and blissful calm. Good luck and you can achieve this!

Jaxie 28 Jun 2012

Yes, that is what my Pain Management doctor gave me when I wanted to come off of my pain relievers. But be very careful, do not use it more than a few days in row. Good luck.

de3sgirl 3 Sep 2012

I would like to tell u all thankyou. I am only in my first day of withdrawels but was seriously thinking about giving in. But after reading all your sugestions and caring words, I think I can do this.this habit has litteraly ruined my life and those around me. I'm tryin to kick it but I'm not sure I can. Anyways, I am going to try. Thankyou

thebewcs 4 Jul 2013

I am on 36 hrs of a perccet withdrawl betakeingn15 2 20!) A day feild okay must be the ataivan the clgave ke plus the cyprolex fronthe anti depresion Ann deadnwho fa lr off im and I am andnseconfld time kicker

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions